3 doctors weighed in:

Is it possible for medications make GERD worse?

3 doctors weighed in
Dr. Howard Hack
Internal Medicine
1 doctor agrees

In brief: Yes

There is a list of medications which can contribute to gerd.
Antibiotics such as tetracycline, biphosphonates for osteoporosis, non-steroidal anti-inflammatory drugs such as Motrin or aspirin, and potassium are common offenders.

In brief: Yes

There is a list of medications which can contribute to gerd.
Antibiotics such as tetracycline, biphosphonates for osteoporosis, non-steroidal anti-inflammatory drugs such as Motrin or aspirin, and potassium are common offenders.
Dr. Howard Hack
Dr. Howard Hack
Thank
Dr. Daniel Rontal
ENT - Head & Neck Surgery

In brief: Yes

There are several medications that can decrease the effectiveness of the "valve" at that top of the stomach (the lower esophageal sphincter) and this can increase your reflux.
Furthermore, if you have a less common kind of reflux, bile reflux, the typical medications for reflux can actually worsen your situation.

In brief: Yes

There are several medications that can decrease the effectiveness of the "valve" at that top of the stomach (the lower esophageal sphincter) and this can increase your reflux.
Furthermore, if you have a less common kind of reflux, bile reflux, the typical medications for reflux can actually worsen your situation.
Dr. Daniel Rontal
Dr. Daniel Rontal
Thank
Read more answers from doctors